MAUDE Adverse Event Report: BIOSPHERE MEDICAL SA EMBOSPHERE MICROSPHERES

BIOSPHERE MEDICAL SA EMBOSPHERE MICROSPHERES
Model Number 00884450403440
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.
 
Event or Problem Description
The account alleges that a patient with hepatocellular carcinoma [hcc] without cirrhosis was admitted for planned transarterial chemoembolization (tace) of the right lobe & medial left lobe determined to be too advanced for surgical resection or transplant.The patient had a large liver-lung shunt preventing radioembolization treatment.The ir physician placed two vials of lc beads containing doxorubicin and administered bland transarterial embolization (tae) with embospheres [embolic] into the right hepatic artery.Post-procedure the patient demonstrated an acute drop in hemoglobin [hgb].Computed tomography angiography [cta] revealed multiple areas of active bleeding within the liver and the formation of a new hematoma.The ir physician performed a complete embolization of the right hepatic artery using coils and gelfoam to achieve hemostasis.The patient was then transferred to icu for observation and received blood products and continuous blood lab monitoring.The latter demonstrated hyperkalemia of 5.5 mmol/l, previously normal.Creatinine increased from 0.55mg/dl to 1.23, thought to be multifactorial.Additional workup revealed uric acid of 12.5mg/dl, calcium 6.9mg/dl & phosphorous 7.4mg/dl.Tls was diagnosed & treated with intravenous fluids for dilution, rasburicase for hyperuricemia, furosemide for renal dysfunction & minimal urine output, and insulin for hyperkalemia.Tumor lysis syndrome [tls] was assessed as related to the embosphere embolic treatment administration because the event developed after arterial embolization had been repeatedly performed for hepatocellular carcinoma [hcc].

Brand Name
EMBOSPHERE MICROSPHERES
Common Device Name
MICROSPHERES
Manufacturer (Section D)
BIOSPHERE MEDICAL SA
parc des nations, paris nord 2
383, rue de la belle etoile
95700
FR  95700
MDR Report Key9767424
Report Number9615728-2020-00003
Device Sequence Number2704303
Product Code KRD
UDI-Device Identifier00884450403440
UDI-Public00884450403440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00884450403440
Device Catalogue NumberS620GH/C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age50 YR